MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS PHBR SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS PHBR SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8221384
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/13/2026
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report lower than expected vitros phenobarbital (phbr) results were obtained from a single american proficiency institute (api) proficiency survey sample when processed using vitros phbr slide lots 2517-0117-7418 and 2517-0117-7396 on a vitros xt 7600 integrated system.Vitros phbr lot 2517-0117-7396 (lot 1): initial api proficiency sample vitros phbr result of 46.0 ug/ml vs.The api peer target of 62.3 ug/ml vitros phbr lot 2517-0117-7418 (lot 2): initial api proficiency sample vitros phbr results of 46.6, 49.0 ug/ml vs.The api peer target of 62.3 ug/ml new api proficiency sample vitros phbr result of 42.4 ug/ml vs.The api peer target of 62.3 ug/ml biased results of the magnitude and direction observed may led to inappropriate physician action if they were to occur undetected on patient samples.The lower-than-expected vitros phbr results were obtained from a non-patient proficiency sample.There was no allegation of patient harm as a result of this event.This report is number one of four mdrs for this event.Four 3500a forms are being submitted for this event as four devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(6).
 
Additional Manufacturer Narrative
The investigation determined that lower than expected vitros phenobarbital (phbr) results were obtained from a single american proficiency institute (api) proficiency survey sample when processed using vitros phbr slide lots 2517-0117-7418 and 2517-0117-7396 on a vitros xt 7600 integrated system.The assignable cause of the event could not be determined with the information provided.Historical vitros phbr lot 1 and lot 2 qc results showed some inaccuracy and imprecision, therefore an issue with either of these lots cannot be ruled out as a potential contributor to the event.However, continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros phbr slide lots 2517-0117-7418 and 2517-0117-7396.An instrument-related performance issue cannot be ruled out as contributor to the event, as no diagnostic precision testing was performed to assess instrument performance.Therefore, an issue with the vitros xt 7600 integrated system cannot be confirmed or ruled out as a contributor to the event.Additional troubleshooting including processing calibrator fluids as patients, and a patient comparison between vitros phbr calibrations and lots was requested from the customer, however this has not been completed at the time of this report.Although the calibrations in use at the time the vitros phbr repeat results were obtained showed some atypical parameters, the qc imprecision observed by the customer would not be affected by calibration.As the customer is observing both inaccuracy with their l3 fluid and imprecision on both levels, it is possible that a suboptimal calibration could contribute to inaccurate results, while the cause of the imprecision could be from another factor.However, this could not be confirmed at this time with the information provided.

Brand Name
VITROS CHEMISTRY PRODUCTS PHBR SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24746592
Report Number1319809-2026-00031
Device Sequence Number9166106
Product Code DLZ
UDI-Device Identifier10758750004560
UDI-Public(01)10758750004560(17)260901(11)250901(10)251701177418
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2026
Device Catalogue Number8221384
Device Lot Number2517-0117-7418
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/31/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown